Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 5, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 19, 2014, 7:21 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2014, 7:21 PM MST (02:21 UTC)
- Expired
- Jan 20, 2014, 6:10 AM MST
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWUS75 KTFX 200221 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 721 PM MST SUN JAN 19 2014 MTZ045-201430- /O.NEW.KTFX.HW.W.0005.140120T0221Z-140120T1800Z/ LIBERTY- 721 PM MST SUN JAN 19 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH MONDAY MORNING. TRAVEL WILL BE DIFFICULT FRO HIGH PROFILE VEHICLES. * WINDS: SUSTAINED NORTH WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: WHITLASH * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
107 WWUS75 KTFX 200359 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 859 PM MST SUN JAN 19 2014 MTZ045-201800- /O.CON.KTFX.HW.W.0005.000000T0000Z-140120T1800Z/ LIBERTY- 859 PM MST SUN JAN 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH MONDAY MORNING. TRAVEL WILL BE DIFFICULT FRO HIGH PROFILE VEHICLES. * WINDS: SUSTAINED NORTH WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
530 WWUS75 KTFX 201020 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 320 AM MST MON JAN 20 2014 MTZ045-201800- /O.CON.KTFX.HW.W.0005.000000T0000Z-140120T1800Z/ LIBERTY- 320 AM MST MON JAN 20 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THIS MORNING OVER NORTHERN LIBERTY COUNTY. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED NORTH WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: WHITLASH. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
840 WWUS75 KTFX 201310 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 610 AM MST MON JAN 20 2014 MTZ045-201415- /O.CAN.KTFX.HW.W.0005.000000T0000Z-140120T1800Z/ LIBERTY- 610 AM MST MON JAN 20 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS HAVE DIMINISHED OVER NORTHERN LIBERTY COUNTY. THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 19, 4:45 PM MST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 19, 4:45 PM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 445 PM MST Sun Jan 19 2014 Update to Aviation .DISCUSSION... Tonight through Tuesday...Overall pattern remains unchanged with a strong upper ridge over the west coast and dry northwest flow aloft. Models move a weak short wave embedded within the northwest flow aloft through the area late this evening. Surface winds will shift to the north for a few hours. The RUC and the European models develop light qpf near the Little Belts as a result of this weak upslope flow. HRRR analysis also develops qpf in this area for a few hours late this evening. Have gone with low pops to support this possibility. The surface gradient is not as tight on Monday allowing for lighter winds. Monday and Tuesday will continue dry with a northerly flow aloft. Temperatures will remain above seasonal averages. Tuesday night through Sunday...The main change in the extended period was to increase the chances for rain/snow Wednesday into Wednesday night...as both the EC/GFS continue to show an upper level disturbance moving southward through the region. There looks to be a bit more moisture with this disturbance...thus pops have been increased...especially in the mountains around Kings Hill. Snow accumulations still look to be on the low side...with most lower elevation locations only seeing around 1 inch of snowfall...and about 2 to 3 inches in the mountains. After this disturbance moves through little to no precipitation is expected from Thursday through Sunday. Temperatures will cool a bit Wednesday as the disturbance moves through the region...with high temperatures likely in the morning and then falling in the afternoon. It will be cold Wednesday night as skies clear out a bit...and with the possible fresh snow cover...temperatures will fall rather quickly early Thursday morning. Otherwise...expect afternoon temperatures to generally be about 5 to 10 degrees above normal starting as early as Thursday afternoon and then continuing into next weekend. Brusda && .AVIATION... UPDATED 2345Z. VFR conditions will prevail at all sites through the TAF period. Mid level clouds and breezy conditions will taper off by 06Z. Mercer && .PRELIMINARY POINT TEMPS/POPS... GTF 26 46 29 51 / 0 0 0 0 CTB 20 44 24 47 / 0 0 0 0 HLN 23 43 24 46 / 0 0 0 0 BZN 20 39 19 42 / 0 0 0 0 WEY 7 32 8 33 / 0 0 0 0 DLN 22 41 23 45 / 0 0 0 0 HVR 22 35 20 40 / 0 0 0 0 LWT 23 39 25 44 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Jan 19, 12:26 PM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1226 PM MST SUN JAN 19 2014 MTZ008>015-044>055-201930- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1226 PM MST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW IS POSSIBLE OVER THE AREA WEDNESDAY NIGHT INTO THURSDAY. ACCUMULATIONS OF 1 TO 2 INCHES IS POSSIBLE OVER THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.